Alert archive / Kansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 204, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 15, 1997, 6:58 AM CDT for Barton County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1997, 6:58 AM CDT (11:58 UTC)
- Expired
- Sep 15, 1997, 8:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Barton County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KICT 151158 RRA
SVRICT
KSC009-151300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
658 AM CDT MON SEP 15 1997
* SEVERE THUNDERSTORM WARNING FOR
BARTON COUNTY - CENTRAL KANSAS
* UNTIL 800 AM CDT
* SOME TOWNS AFFECTED
HOISINGTON
CLAFLIN
REDWING
ODIN
* AT 657 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES
NORTH OF GREAT BEND OR 5 MILES NORTH OF HOISINGTON MOVING EAST AT
5 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE
CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
URBANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 6:43 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 15, 6:43 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 742 AM CDT MON SEP 15 1997 TSTMS REFUSING TO GIVE UP THIS MRNG. PROFILERS SHOWING SPEED MAX WORKING INTO CWA HELPING TO DRIVE PCPN SEWD. WL ISSUE UPDATED ZFP FOR LINGERING PRECIP MAINLY DURING THE AM HOURS. REST OF FCST APPRS OKAY ATTM. MRU
Nearby
Severe Thunderstorm Warnings in Kansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.